1921
Volume s1-29, Issue 3
  • ISSN: 0002-9637
  • E-ISSN: 1476-1645
USD

Abstract

Summary

  • 1.  This report is concerned with a case of pamaquine poisoning in which approximately 20 times the therapeutic dose of the drug was given in one day. Death occurred 7 days thereafter.
  • 2.  Outstanding early clinical symptoms included apprehension, cyanosis, nausea, and generalized pains; and late symptoms, numbness of the face, difficulty in speaking, dyspnea, and palatal paralysis.
  • 3.  Methemoglobinemia and hemoglobinuria occurred soon after the ingestion of the pamaquine.
  • 4.  From the standpoint of pathologic anatomy, there was ischemic necrosis with reactive change in a small area of the basis pontis, and mild to moderate degenerative changes in the globus pallidus, nuclei of the extraocular nerves, vestibular nuclei, and cerebral cortex. The outstanding visceral lesion consisted of lobular pneumonia.

Loading

Article metrics loading...

/content/journals/10.4269/ajtmh.1949.s1-29.341
1949-05-01
2017-11-21
Loading full text...

Full text loading...

http://instance.metastore.ingenta.com/content/journals/10.4269/ajtmh.1949.s1-29.341
Loading

Most Cited This Month

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error